MAUDE Adverse Event Report: ABBOTT MEDICAL Amplatzer Amulet; Cardiac Plug

ABBOTT MEDICAL Amplatzer Amulet; Cardiac Plug
Model Number 9-ACP2-010-028
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Cardiac Arrest (1762); Renal Failure (2041); Sepsis (2067); Embolism/Embolus (4438)
Date of Event 04/22/2026
Type of Reportable Event Death
Additional Manufacturer Narrative
The device remains implanted in patient.The device will not be returned for evaluation.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported on 20 april 2026 a 28mm amplatzer amulet left atrial appendage occluder was selected for implant using a 14f amplatzer amulet delivery sheath.The device was implanted.Two days post-procedure, the patient was re-admitted to the hospital for a systolic embolism and kidney infarction.The patient was septic and went into cardiac arrest, ultimately passing away on (b)(6) 2026.The device appeared in stable positioning.The user suspected the patient had underlying cardiogenic shock that was unidentified, but this was not confirmed.The official cause of death was sepsis.
 
Event or Problem Description
It was reported on (b)(6) 2026 a 28mm amplatzer amulet left atrial appendage occluder was selected for implant using a 14f amplatzer amulet delivery sheath.The patient was in atrial fibrillation rhtyhm at the start of the procedure.The patient's activated clotting time (act) level was greater than 250 seconds.Heparin was administered.The device was implanted.All steps were performed per instructions per use (ifu).The patient was released on dual anti-platelet therapy (dapt).Two days post-procedure, the patient was re-admitted to the hospital, where computed tomography (ct) confirmed a systolic embolism and kidney infarction.The patient was septic and went into cardiac arrest, ultimately passing away on (b)(6) 2026.The device appeared in stable positioning.The user believed the patient had underlying cardiogenic shock that was previously unidentified.The official cause of death was sepsis.
 
Additional Manufacturer Narrative
An event of cardiac arrest, renal failure, embolism and death was reported.A returned device assessment could not be performed as the device was not returned for analysis.A lot number was not provided so no device history record or lot specific similar complaint review is required.Based on the available information, the cause for the reported death appears to be related to patient effects reported.The root cause of cardiac arrest, renal failure, embolism could not be conclusively determined.It is possible procedural circumstances contributed to the reported event but cannot be confirmed.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.Based on medical review: "a 28mm amplatzer amulet laa occluder was successfully implanted without procedural complication.It was noted that the device was deployed per ifu and no issues were identified during the procedure.Post procedure the patient was discharged on dual antiplatelet therapy (dapt).Two days later, the patient was readmitted with systemic embolism presenting as a kidney infarct, confirmed by ct imaging.No additional embolic events were identified elsewhere.Imaging at readmission (ct) confirmed the device remained well positioned with no evidence of device-related malfunction or thrombus.The patient¿s clinical condition deteriorated with development of sepsis and subsequent cardiac arrest, leading to death on april 24, 2026.No interventional treatments were performed for the reported complications.Per the narrative, the implanting physician suspected that the patient may have had underlying cardiogenic shock that was not recognized at the time of discharge, which may have contributed to the subsequent clinical decline.The patient had significant comorbidities (esrd, hypertension, and atrial fibrillation), which likely contributed to the clinical course.The source of the embolism and sepsis was undetermined, and the infection was considered likely unrelated to the procedure given the absence of procedural complications.Additional information was requested to further investigation the underlying event to determine root cause however the account/physician were unwilling to provide any further clinical information/imaging.The site determined that this event was not related to the abbott device.No evidence has been identified to suggest a device deficiency.The event appears to be multifactorial, with patient comorbidities and clinical condition likely contributing to the outcome although this cannot be confirmed due to the limited clinical infromation and no imaging provided.".

Brand Name
Amplatzer Amulet
Common Device Name
Cardiac Plug
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
St. Jude Medical #3014918977
edificio #44 calle 0, ave. 2
el coyol alajuela 1897- 4050
CS   1897-4050
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
+1(651)756-5400
MDR Report Key25260083
Report Number2135147-2026-03540
Device Sequence Number14807401
Product Code NGV
UDI-Device Identifier00811806013503
UDI-Public(01)00811806013503(17)290731(10)10489826
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
P200049
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/06/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number9-ACP2-010-028
Device Catalogue Number9-ACP2-010-028
Device Lot Number10489826
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/27/2026
Supplement Date Received by Manufacturer07/31/2026
Initial Report FDA Received Date05/22/2026
Supplement Report FDA Received Date08/06/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/26/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability; Death; Hospitalization;
Patient SexUnknown